MAUDE Adverse Event Report: MENTOR WORLDWIDE LLC MENTOR MEMORYGEL XTRA RESTERILIZABLE GEL SIZER; SIZER, MAMMARY, BREAST IMPLANT VOLUME

MENTOR WORLDWIDE LLC MENTOR MEMORYGEL XTRA RESTERILIZABLE GEL SIZER; SIZER, MAMMARY, BREAST IMPLANT VOLUME
Catalog Number RSZSHPX450S
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female had two 450 cc mentor memorygel xtra resterilizable gel sizers erroneously implanted.The scrub nurse handed the physician brand new sterile re-sterilizable gel sizers during surgery that were mistakenly implanted into the patient.The patient underwent explantation of the sizers.The physician expressed that the difference in superficial packaging and appearance of the sizers and implants were not immediately obvious to her.Pictures of the explanted sizers were received from the customer, and the sizers were marked, "not for implant".This is off label use of the product.No mentor representative was present during the procedure.No patient consequence, with exception to explantation procedure, was reported.See 3006942524-2019-00506 for contralateral prosthesis report.
 
Additional Manufacturer Narrative
Additional information was received.The event date was and implant dates were updated to (b)(6) 2018.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the photograph of the impacted product was completed by the failure analysis lab on 5/20/2019.Device evaluation summary: it was reported that a 37-year-old female had two 450cc mentor memorygel xtra resterilizable gel sizers erroneously implanted.The scrub nurse handed the physician brand new sterile re-sterilizable gel sizers during surgery that were mistakenly implanted into the patient.The patient underwent explantation of the sizers.It was not possible to perform a proper product investigation since the device was not returned.Nonetheless, the customer provided some pictures of the actual device involved in the complaint.Based on the pictures, the device appears intact.The complaint cannot be confirmed.No further investigation can be performed at this time.No corrective actions are required.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA RESTERILIZABLE GEL SIZER
Common Device Name
SIZER, MAMMARY, BREAST IMPLANT VOLUME
Manufacturer (Section D)
MENTOR WORLDWIDE LLC
33 technology drive
irvine 92618
MDR Report Key8418839
Report Number3006942524-2019-00505
Device Sequence Number13965912
Product Code MRD
UDI-Device Identifier00081317026266
UDI-Public00081317026266
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K062421
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2022
Device Catalogue NumberRSZSHPX450S
Device Lot Number7496495
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer03/19/2019
05/20/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date04/15/2019
05/22/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR